Hail, Wayne
- When
- May 24, 3:59 PM EST
- Where
- Wayne County, Jesup
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.600, -81.883
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 24, 1:15 PM EST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EDT WED MAY 24 2006 .SHORT TERM...A LTTLE MORE MOISTURE COMBINED WITH THE REMNANTS OF YESTERDAY WEAK BACKDOOR FRONT ARE COMBINING TO GENERATE SCATTERED SHOWERS AND TSTMS SOUTH OF THE I10 CORRIDOR. EXPECT ACTIVITY TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON BEFORE DYING OFF RATHER QUICKLY AFTER SUNSET. OVERALL PATTERN TO REMAIN UNCHANGED OVER NEXT FEW DAYS WITH PERSISTENT UPPER TROUGH OVER THE EASTERN CONUS...SOME SORT OF WEAK FRONTAL BOUNDARY LINGERING NORTH OF THE CWA...WITH THE SFC RIDGE AXIS ANCHORED OVER CENTRAL FLORIDA. GUIDANCE DOES INDICATE A SLIGHT INCREASE IN PWAT OVER THE NEXT FEW DAYS WHICH SHOULD CONTRIBUTE TO MAINLY ISOLATED SHOWERS AND THUNDERSTORMS EACH AFTERNOON ACROSS THE AREA...MAINLY FLORIDA. TEMPS SHOULD RISE TO NEAR 90 EACH AFTERNOON THROUGH THE END OF THE WEEK. .LONG TERM...SOME CHANGE IN THE PATTER STARTING THIS WEEKEND AS UPPER TROUGH ALONG EAST COAST CUTS OFF INTO UPPER LOW AND SLIDES DOWN THE EAST COAST WITH A STRONG RIDGE BUILDING JUST TO ITS WEST. SOME MOISTURE STICKS AROUND OVER THE WEEKEND WITH ISOLATED TO SCATTERED SHOWER ACTIVITY...HOWEVER...IT APPEARS THAT DRY AIR TO GET WRAPPED AROUND WEST SIDE OF UPPER LOW EARLY NEXT WEEK DIMINISHING AVAILABLE MOISTURE ESPECIALLY OVER SOUTHEAST GEORGIA. ONSHORE FLOW SHOULD DEVELOP EARLY NEXT WEEK WHICH SHOULD KEEP MAX TEMPS DOWN A DEGREE OR TWO FROM CURRENT VALUES. DESPITE THE PATTERN SHIFT...NO SIGNIFICANT RAINFALL EVENTS ARE EXPECTED IN THE NEXT 7 DAYS. && .MARINE... WEAK HIGH PRESSURE RIDGE WILL REMAIN ANCHORED JUST SOUTH OF THE COASTAL WATERS THROUGH THE WEEKEND AND A RETURN TO MORE SUBSTANTIAL SWLY NOCTURNAL SURGES ARE EXPECTED THURSDAY NIGHT THROUGH SATURDAY NIGHT WITH SEAS BUMPING UP TO 3 TO 5 FT AT TIMES. MODELS STILL INDICATING A POSSIBLE BACK DOOR FRONTAL PASSAGE ON SUNDAY ACROSS THE COASTAL WATERS IN TIME FOR A SWITCH TO NELY WINDS FOR MEMORIAL DAY...STILL WAY TOO EARLY TO SAY HOW STRONG THIS SURGE WILL BE...BUT FOR NOW WILL CALL IT A LIGHT TO MODERATE NELY EVENT WITH SEAS OF 3 TO 5 FT. && .FIRE WEATHER... BACK DOOR COOL FRONT FROM YESTERDAY HAS SLIPPED INTO NERN FL AND ONLY A SMALL POCKET OF VERY DRY AIR REMAINS OVER MARION COUNTY AS LOCAL OBS IN THE OCF/VVG/NAE REGION ARE FLIRTING WITH 35% BUT NOT WIDESPREAD ENOUGH TO WARRANT ANY KIND OF RED FLAG WARNING. MIN RHS WILL BOTTOM OUT ONCE AGAIN IN THE 35-40% RANGE ACRS PORTIONS OF INLD NERN FL THU AFTERNOON...BUT NO RED FLAG CONDITIONS ARE EXPECTED OVER THE NEXT WEEK OR SO AS THE SEA BREEZE CONVECTIVE SEASON STARTS UP. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 92 69 91 / 10 20 10 20 SSI 71 89 71 87 / 5 20 10 20 JAX 68 90 68 90 / 5 20 20 30 SGJ 69 87 69 88 / 5 30 20 30 GNV 67 90 67 89 / 20 20 20 30 OCF 67 91 67 89 / 20 20 20 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...CAMP MARINE/FIRE WX...HESS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1134 AM EDT WED MAY 24 2006 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1134 AM EDT WED MAY 24 2006 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FIRE WEATHER IMPACT...ALTHOUGH NO RED FLAG WARNINGS ARE CURRENTLY IN PLACE...DRY AIR WILL REMAIN IN PLACE THIS AFTERNOON WITH HUMIDITY VALUES FALLING TO NEAR CRITICAL VALUES OVER PORTIONS OF NORTHEAST FLORIDA THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 356 PM EDT WED MAY 24 2006 FLZ024-GAZ164-242045- CHARLTON-NASSAU- 356 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND NASSAU COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 356 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF FOLKSTON...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON...KINGS FERRY AND HILLIARD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 400 PM EDT WED MAY 24 2006 FLZ037-038-242045- FLAGLER-PUTNAM- 400 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM AND FLAGLER COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF SAN MATEO...OR 6 MILES NORTHEAST OF POMONA PARK...MOVING SOUTHWEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ANDALUSIA...SAN MATEO...WELAKA...SATSUMA...POMONA PARK AND LAKE COMO THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 419 PM EDT WED MAY 24 2006 FLZ021-242045- SUWANNEE- 419 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 445 PM EDT... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF DOWLING PARK...OR 13 MILES NORTHWEST OF MAYO...DRIFTING EAST. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND LURAVILLE AND DOWLING PARK THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 427 PM EDT WED MAY 24 2006 GAZ135-136-242115- APPLING-WAYNE- 427 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT... AT 427 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CENTERED NEAR SURRENCY AND JESUP...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SURRENCY...ODUM AND JESUP THROUGH 515 PM EDT. FREQUENT LIGHTNING...HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 442 PM EDT WED MAY 24 2006 FLZ032-242115- CLAY- 442 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 515 PM EDT... AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER CLAY COUNTY...OR 8 MILES NORTH OF MELROSE...MOVING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 456 PM EDT WED MAY 24 2006 FLZ022-036-242145- ALACHUA-COLUMBIA- 456 PM EDT WED MAY 24 2006 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA AND COLUMBIA COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 545 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF FORT WHITE...OR 8 MILES EAST OF ICHETUCKNEE SPRINGS STATE...MOVING SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FORT WHITE...OLENO STATE PARK AND HIGH SPRINGS THROUGH 545 PM EDT. PEA SIZE HAIL AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. TRABERT
The Jacksonville radar (KJAX), 125 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496953.